Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What causes severe pain in facial nerve and upper ear after removal of tumor on peroda gland?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
PAIN IN FACIAL NERVE. SOMEWHAT SEVERE. UPPER EAR ALSO SEVERE PAIN. HAD A TUMOR A YEAR AGO ON PERODA GLAND AND REMOVED BUT A YEAR LATER PAIN CAME BACK. CT SCAN SHOWED NO TUMOR NOW
Posted Mon, 6 Jan 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Ram Choudhary 35 minutes later
Brief Answer: Likely trigeminal neuralgia, neuropathic analgesia Detailed Answer: Hi XXXXXXX ... Welcome to healthcare Magic! The shooting pain in the face unilaterally that you are having is called Trigeminal neuralgia. The pain is idiopathic in etiology as in your case there is no tumor still the pain comes. This pain is often very severe and also difficult to control. You should get reviewed to a neurologist of your locality. Plain pain killers are not effective, but some drugs like gabapentin, pregabalin and carbamazepine in defined doses may be wonderfully effective. Some local injections of alcohol/anaesthetic medicines can also be helpful. I hope the advise would be informative and useful for you. Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor